Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Grand Rapids, MI

June 21, 2011Calhoun County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 21, 2011, 6:37 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 83 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 6:37 PM EDT (22:37 UTC)
Expired
Jun 21, 2011, 8:00 PM EDT
In force
83 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 75 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:42 PM EDTHAIL 1Athens, MI
Jun 21, 7:25 PM EDTTSTM WND GST 604 S Battle Creek, MI
Jun 21, 7:43 PM EDTTSTM WND GST 502 Nnw Ceresco, MIESTIMATED WIND GUSTS OF 50 MPH AND DIME SIZED HAIL REPORTED AT I-94 AND 11 MILE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:57 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KGRR 212237
SVRGRR
MIC025-077-220000-
/O.NEW.KGRR.SV.W.0059.110621T2237Z-110622T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
637 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 800 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
  MILES WEST OF UNION CITY..AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       MARSHALL...           FULTON...
  CLIMAX...             CONVIS TWP...         LEE TWP...
  CERESCO...            BEDFORD...            SPRINGFIELD...
  BURLINGTON...         ATHENS...             BURLEIGH CORNERS...
  PARTELLO...           ST MARYS LAKE...      LEVEL PARK...
  PENNFIELD...          FORT CUSTER...        WATTLES PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4242 8533 4242 8476 4207 8504 4207 8541
TIME...MOT...LOC 2238Z 193DEG 14KT 4208 8528
WIND...HAIL 60MPH 1.00IN

$$

COBB
3 follow-up statements
447 
WWUS53 KGRR 212305
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
705 PM EDT TUE JUN 21 2011

MIC025-077-220000-
/O.CON.KGRR.SV.W.0059.000000T0000Z-110622T0000Z/
CALHOUN MI-KALAMAZOO MI-
705 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 800 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF UNION CITY...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       MARSHALL...           CONVIS TWP...
  LEE TWP...            CERESCO...            BEDFORD...
  SPRINGFIELD...        BURLINGTON...         ATHENS...
  BURLEIGH CORNERS...   PARTELLO...           ST MARYS LAKE...
  LEVEL PARK...         PENNFIELD...          FORT CUSTER...
  WATTLES PARK...       BEADLE LAKE...        SONOMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

LAT...LON 4207 8533 4242 8533 4242 8476 4207 8504
TIME...MOT...LOC 2305Z 217DEG 11KT 4216 8525
WIND...HAIL 60MPH 1.00IN

$$

JK
033 
WWUS53 KGRR 212328
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 PM EDT TUE JUN 21 2011

MIC077-212337-
/O.CAN.KGRR.SV.W.0059.000000T0000Z-110622T0000Z/
KALAMAZOO MI-
728 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALAMAZOO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4242 8530 4242 8476 4207 8504 4207 8529
TIME...MOT...LOC 2327Z 217DEG 11KT 4221 8521

$$

MIC025-220000-
/O.CON.KGRR.SV.W.0059.000000T0000Z-110622T0000Z/
CALHOUN MI-
728 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
UNTIL 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
BATTLE CREEK...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       MARSHALL...           CONVIS TWP...
  LEE TWP...            CERESCO...            BEDFORD...
  SPRINGFIELD...        BURLINGTON...         ATHENS...
  BURLEIGH CORNERS...   PARTELLO...           ST MARYS LAKE...
  LEVEL PARK...         PENNFIELD...          FORT CUSTER...
  WATTLES PARK...       BEADLE LAKE...        SONOMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4242 8530 4242 8476 4207 8504 4207 8529
TIME...MOT...LOC 2327Z 217DEG 11KT 4221 8521
WIND...HAIL 60MPH 1.00IN

$$

JK
442 
WWUS53 KGRR 212357
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 PM EDT TUE JUN 21 2011

MIC025-220007-
/O.EXP.KGRR.SV.W.0059.000000T0000Z-110622T0000Z/
CALHOUN MI-
757 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY WILL EXPIRE AT
800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4242 8530 4242 8476 4207 8504 4207 8529
TIME...MOT...LOC 2357Z 217DEG 11KT 4228 8514

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 21, 4:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT TUE JUN 21 2011

LATEST UPDATE...ALL EXCEPT AVIATION...

.SYNOPSIS...(415 PM EDT TUE JUN 21 2011)
A WARM FRONT WILL LIFT NORTH INTO NORTHERN LOWER MICHIGAN TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTHWEST LOWER MICHIGAN
THIS EVENING AND TONIGHT AS THE WARM FRONT LIFTS SLOWLY NORTH. SOME
STORMS MAY BE SEVERE THIS EVENING WITH VERY HEAVY RAIN AND STRONG
WINDS BEING THE MAIN THREATS. A COLD FRONT WILL SWEEP THROUGH THE
AREA ON WEDNESDAY WITH ADDITIONAL SHOWERS AND STORMS.
COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY
NIGHT AS A SLOW MOVING AREA OF LOW PRESSURE DRIFTS THROUGH THE GREAT
LAKES REGION. IT WILL BE COOLER AS WE HEAD INTO WEDNESDAY AND
THURSDAY WITH COOLER AIR AND CLOUDS SPREADING INTO THE REGION.

&&

.SHORT TERM...(415 PM EDT TUE JUN 21 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
SEVERE STORMS REMAIN A POSSIBILITY THIS EVENING AS HIGH INSTABILITY
IS IN PLACE. A STORM NEAR HOLLAND WENT UP RAPIDLY AS OF 400 PM. IT
REMAINS A HIGH CAPE LOW SHEAR ENVIRONMENT SO PULSE STORMS ARE
ANTICIPATED. VERY HEAVY...TORRENTIAL RAINS AND DAMAGING WINDS WILL
BE THE MAIN THREATS IN WET MICROBURSTS. A WARM FRONT EXTENDS FROM
NEAR MUSKEGON TO ST. JOHNS AT 400 PM WHICH IS FORECAST TO SLOWLY
LIFT NORTHWARD TONIGHT. STORMS MAY BEGIN TO INCREASE IN COVERAGE IN
THE NEXT COUPLE HOURS IN THE WARM SECTOR OVER SOUTHERN LOWER
MICHIGAN. IN ADDITION...STORMS MAY INCREASE NEAR THE WARM FRONT AS
WE HEAD FURTHER INTO THE EVENING AS A LOW LEVEL JET BEGINS TO
INCREASE SLIGHTLY. AS WAS STATED EARLIER...THIS EVENING IS A TOUGH
CONVECTIVE FORECAST GIVEN THE LACK OF A SIGNIFICANT TRIGGER. DEGREE
OF INSTABILITY IS A CONCERN WITH MEAN LAYER CAPES IN EXCESS OF
4000 J/KG JUST SOUTH OF THE FORECAST AREA.

PARAMETERS ON WEDNESDAY DO NOT LOOK AS GOOD FOR SEVERE WEATHER WITH
LESS INSTABILITY. THE UPPER LOW WILL BE IN CLOSER PROXIMITY THOUGH
WHICH WILL PROVIDE BETTER UPPER SUPPORT. HEAVY RAIN WILL REMAIN A
THREAT UNTIL THE DEEPER MOISTURE IS SHUNTED EAST BY THE EVENING
HOURS.

COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AS THE UPPER LOW DRIFTS OVERHEAD. HIGHS ON THURSDAY
IN PORTIONS OF THE FORECAST AREA MIGHT NOT HIT 70 DEGREES.

&&

.LONG TERM...(415 PM EDT TUE JUN 21 2011)
(FRIDAY THROUGH TUESDAY)
CHILLY AIR WILL BE OVER THE GREAT LAKES BY FRIDAY AS THE UPPER LOW
DRIFTS NE INTO QUEBEC AND BRINGS H8 TEMPS OF 8C OVERHEAD.  MAINLY
CLOUDY SKIES AND LINGERING SHOWERS WILL CAUSE TEMPS TO STRUGGLE TO
REACH THE 70S IN MANY AREAS.

AN EXTENDED PERIOD OF DRY WEATHER SHOULD FOLLOW FOR THE WEEKEND INTO
THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE DRIFTS SLOWLY BY.
TEMPS WILL GRADUALLY RETURN TO NORMAL LEVELS BY THE END OF THE
WEEKEND.  THE NEXT CHANCE OF RAIN APPEARS TO HOLD OFF UNTIL MONDAY
NIGHT INTO TUESDAY WITH AN APPROACHING COLD FRONT.  THIS FRONT
APPEARS TO BE WEAKENING AS IT RUNS INTO THE UPPER RIDGE...THEREFORE
WILL ONLY MENTION SLGT CHANCE POPS.

&&

.AVIATION...(142 PM EDT TUE JUN 21 2011)
A MIX OF VFR AND MVFR WAS ACROSS THE REGION EARLY THIS AFTERNOON.
WITH INCREASED MIXING THIS SHOULD TREND MORE TOWARD VFR.  HOWEVER
DEEPER MOISTURE ARRIVES LATE TONIGHT AND ALONG WITH HIGH DEW
POINTS...EXPECT CEILINGS AND VSBYS TO LOWER TO PREDOMINATELY MVFR
AFTER MIDNIGHT.  TRENDS SHOULD THEN IMPROVE BACK TO VFR LATE
WEDNESDAY MORNING AS A BRISK SOUTHERLY WIND DEVELOPS.

BEST CHANCE FOR THUNDERSTORMS AROUND THE TAF SITES WILL COME THIS
EVENING FROM ROUGHLY 22Z TO 06Z.  BUT EVEN OUTSIDE THIS TIME FRAME
THERE COULD BE ISOLATED STORMS.  SHOULD BE A LULL IN THE STORMS LATE
WEDNESDAY MORNING INTO EARLY AFTERNOON.

&&

.MARINE...(415 PM EDT TUE JUN 21 2011)
A FAIRLY BAGGY GRADIENT WILL BE IN PLACE OVER LAKE MICHIGAN THE NEXT
COUPLE OF DAYS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. THERE ARE A COUPLE TIMES WHERE THE WIND COMES UP A BIT
(WED MORNING AND AGAIN THURS MORNING) WHICH MAY PUSH WAVES INTO THE
2-3 FOOT RANGE...BUT OVERALL A FAIRLY QUITE NEXT 48 HOURS. FOG
CONTINUES TO BE A THREAT OUT ON THE LAKE TONIGHT AS WARM MOIST AIR
RIDES OVER THE COOLER LAKE WATERS. GIVEN SATELLITE IMAGERY AND
WEBCAMS NOT SHOWING MUCH IN THE WAY OF THICK FOG WILL NOT ISSUE A
MARINE DENSE FOG ADVISORY AT THIS TIME. WILL CONTINUE TO MONITOR.

&&

.HYDROLOGY...(415 PM EDT TUE JUN 21 2011)
THREAT FOR LOCALLY TORRENTIAL HEAVY RAIN CONTINUES WITH ANY STORMS
THAT DEVELOP THIS AFTERNOON INTO TONIGHT. GIVEN THE LOW CONFIDENCE
IN STORM DEVELOPMENT AND COVERAGE NOT PLANNING ON ISSUING ANY FLOOD
WATCHES AT THIS TIME. PRECIPTABLE WATER VALUES WILL BE ON THE ORDER
OF 1.75 TO 2.00 INCHES THROUGH TONIGHT. MOISTURE TRANSPORT VECTORS
AT 850MB CONTINUE TO INDICATE A PUSH OF MOISTURE TONIGHT INTO
WEDNESDAY MORNING. SO...GIVEN A TROPICAL AIRMASS IN PLACE AND A WARM
FRONT IN THE VICINITY VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH
STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY INTO
WEDNESDAY MORNING. DEEPER MOISTURE BEGINS TO SHUNT OFF TO THE EAST
AS EARLY AS MID MORNING WEDNESDAY. THE HEAVY RAIN THREAT SHOULD BE
OVER BY 21Z OR SO WEDNESDAY EVENING. USGS GAGE DATA INDICATES THAT
MOST SITES ARE IN THE 50-75 PCT OF NORMAL RANGE...SO THERE THERE IS
SOME ROOM FOR LOCALLY HEAVY RAINFALL ON THE MAINSTEM RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    DUKE
SHORT TERM:  DUKE
LONG TERM:   JK
AVIATION:    JK
MARINE:      DUKE
HYDROLOGY:   DUKE
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 PM EDT TUE JUN 21 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING...ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96 CORRIDOR.
A WARM FRONT WILL BE SITUATED NEAR INTERSTATE 96 THIS AFTERNOON AND
EVENING. HEAT AND HUMIDITY WILL BUILD TO THE SOUTH OF THE FRONT THIS
AFTERNOON...WHICH WILL LIKELY RESULT IN SCATTERED STORMS...SOME OF
WHICH MAY BE SEVERE. THE MAIN THREATS FROM STORMS THIS AFTERNOON AND
EVENING WILL BE TORRENTIAL RAIN AND STRONG WINDS. WINDS IN EXCESS OF
60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING
OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. STORM
MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. THE MAIN TIME
FRAME OF CONCERN WILL BE FROM 200 PM THROUGH 1000 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96. ACTIVATION MAY BE
NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

LMZ844>849-220900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
FREQUENT LIGHTING AND TORRENTIAL RAIN EXISTS THIS AFTERNOON AND
TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. STORM MOVEMENT WILL BE TO
THE NORTHEAST AT ABOUT 20 MPH. AREAS OF DENSE FOG MAY RESULT IN
SUDDEN CHANGES TO VERY LIMITED VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...AN AREAS OF DENSE
FOG ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY SOUTH OF WHITEHALL. ACTIVATION MAY BE NEEDED OVER THE
ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

MEADE DUKE

In the hours before

Local storm report, Jun 21, 6:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
606 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             BEDFORD                 42.40N 85.23W
06/21/2011  M0.70 INCH       CALHOUN            MI   TRAINED SPOTTER

&&

GWETZEL
Local storm report, Jun 21, 6:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
609 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 E ALLENDALE           42.97N 85.93W
06/21/2011  M1.00 INCH       OTTAWA             MI   TRAINED SPOTTER

&&

GWETZEL
Local storm report, Jun 21, 6:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
620 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             ALLENDALE               42.97N 85.95W
06/21/2011  M0.75 INCH       OTTAWA             MI   TRAINED SPOTTER

&&

GWETZEL
Local storm report, Jun 21, 6:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
622 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 WSW WALKER            42.99N 85.81W
06/21/2011  M1.61 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL SO FAR. ALSO 0.75 INCH HAIL.

&&

GWETZEL
Local storm report, Jun 21, 6:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HEAVY RAIN       ALLENDALE               42.97N 85.95W
06/21/2011  M3.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

GWETZEL
Local storm report, Jun 21, 6:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
633 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     4 SW GRAND RAPIDS       42.92N 85.71W
06/21/2011                   KENT               MI   TRAINED SPOTTER

            1 FOOT DIAMETER TREE DOWN.

&&

KHOOG

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:39 AM EDTSpecial Weather StatementGRRNewaygo81 min
Jun 21, 4:20 PM EDTSpecial Weather StatementGRROttawa40 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa59 min
Jun 21, 5:29 PM EDTAreal Flood AdvisoryGRRMuskegon, Ottawa18 hr
Jun 21, 5:29 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa61 min
Jun 21, 5:39 PM EDTSpecial Marine WarningGRR2 hr
Jun 21, 5:41 PM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana64 min
Jun 21, 5:59 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa61 min
Jun 21, 6:03 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Jun 21, 6:14 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren6 hr
Jun 21, 6:20 PM EDTFlash Flood WarningGRROttawa17 hr
Jun 21, 6:25 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa50 min
Jun 21, 6:26 PM EDTTornado WarningGRRAllegan34 min
Jun 21, 6:28 PM EDTAreal Flood AdvisoryGRRKent17 hr
Jun 21, 6:39 PM EDTAreal Flood AdvisoryGRRNewaygo, Oceana17 hr
Jun 21, 6:44 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo76 min
Jun 21, 6:59 PM EDTSevere Thunderstorm WarningGRRAllegan46 min
Jun 21, 7:00 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa45 min
Jun 21, 7:03 PM EDTFlash Flood WarningGRRKent3 hr
Jun 21, 7:21 PM EDTAreal Flood AdvisoryGRRCalhoun4 hr
Jun 21, 7:25 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm65 min
Jun 21, 7:59 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.